Are my armpits supposed to be very bruised after MiraDry procedure? (Photos)

I just got the miradry procedure done yesterday. I've been icing my axillary every 2-4hrs, but when I woke up this morning, my armpits looked worse than it did yesterday and parts of my armpits feel "hard" to the touch. Is this normal? I've also been taking Motrin 800mg q 6hrs.

Doctor Answers 9

Normal Bruising

Thank you for your question. Bruising and redness from device suction is normal after the procedure! This should begin to go away within a few days. Massaging the underarm area should also help with the firmness or lumpiness in the first few weeks. Good luck! 


Houston Plastic Surgeon
4.9 out of 5 stars 128 reviews

Bruising Normal

Thank you for your question.  It appears that what you're experiencing is normal. After MiraDry Treatment, you can expect "hickey-like" marks from the suction as well as bruising and lumpiness.  Continue to ice for the first 72 hours, followed by warm compressions and massage to help with the lumpiness.  Check with your provider if you have any questions or concerns.  Usually swelling will diminish after 2-3 weeks.   Best Regards, Dr. Aldo :-)

Aldo Guerra, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 198 reviews

Healing After Miradry

Hi and thank you for your question!

This looks like what we have observed in some of our patients. We tell them to expect swelling, bruising, "hickey like" marks, tenderness, etc. It is not unusual for it to look worse within the first 24-48 hours than it did the day of the treatment. Always best to let the practice know if you're concerned in any way and/or if it doesn't start to improve gradually after the first 3-4 days.

Best,

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.7 out of 5 stars 145 reviews

Bruising after MiraDry

There are different reasons for this reaction.  If you are taking blood thinners such as aspirin, high dose garlic or are on medications to decrease clotting, this can frequently happen.  Sometimes different techniques of injection can cause more bruising.  Sometimes it is just bad luck.  Fortunately the bruising always goes away.

Barry N. Silberg, MD, FACS
Santa Rosa Plastic Surgeon
5.0 out of 5 stars 4 reviews

Bruising and Swelling after MiraDry?

What you're experiencing is normal. The suction on the miraDry, as well as the tumescent technique of your healthcare professional are the cause. The lumpiness is an expected outcome of the sweat and odor glands being destroyed, which is ultimately a good sign! You can keep up with the NSAIDs and ice, as well as, warm compresses and massage will also help the discomfort. 

Don't worry, your body will heal on it's own over 8 weeks. Be patient. 

#miradryaftereffects  #complications   #lumps

Larry S. Nichter, MD, MS, FACS
Orange County Plastic Surgeon
4.9 out of 5 stars 150 reviews

Bruising after Miradry

It can be common to experience bruising after miradry. The bruising will disappear but may take 10-14 days.Do not be concerned. The motrin is important to help reduce the swelling and inflammation, however it can be partially responsible for the bruising. 

Best wishes,
Dr. Ravi Somayazula

Ravi Somayazula, DO
Houston Plastic Surgeon
4.8 out of 5 stars 56 reviews

Bruised after MiraDry

Your results are not at all abnormal. Bruising is common, although the degree varies tremendously between patients.No matter how much bruising there is, it will go away, so you can relax, there is nothing to worry about. The nodularity you feel is also very common, and represents the sweat and odor glands contracting down and fibrosing, but these will also go away over time. The bruising should reduce slowly over days, but the lumpiness and nodularity may take several weeks. Massage can certainly help, but is not necessary.Your treating office should have explained all these common post-treatment side effects to you, or at least provided you with adequate post-treatment instructions.

Craig Schwartz, DO
Leawood Vascular Surgeon
4.0 out of 5 stars 5 reviews

MiraDry bruising and post procedure lumpiness

It is a bit excessive but some patients bruise more than others. 

I would take ibuprofen for pain and discomfort and citrus bioflavonoids to reduce tissue swelling and lumpiness.

WE USE A PRODUCT CALLED SWELL-X.

Read my ebook about citrus bioflavonoids on the link below.

Dr H Karamanoukian

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.9 out of 5 stars 38 reviews

Bruising post MiraDry

Hello,

Bruising and swelling post MiraDry is common.  It is important to continue icing and start massaging the armpits to break down any scar tissue.  In our practice, we found it helpful to have patients come in for massages every few days. 

We also recommend the following post procedure:
- A non-prescription anti-inflammatory medication such as ibuprofen will reduce the normal inflammation and discomfort that usually occurs for a few days after the procedure
- Keep your underarms clean while they are healing from the procedure. Use gentle liquid soap to cleanse the underarms twice a day. 
- Avoid shaving until the tenderness has subsided enough for your comfort level
- Avoid applying antiperspirant/deodorant within the first few days. Do not apply over any broken skin, such as nicks from shaving.
- Wear a loose top for the next few days to prevent underarm irritation. Avoid vigorous activity for the next few days
- Apply an over-the-counter antibiotic ointment to prevent infection

Good Luck!

Laurie A. Casas, MD, FACS
Chicago Plastic Surgeon
4.9 out of 5 stars 90 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.